Alert archive / New York / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 61, NWS Buffalo, NY

August 6, 2019Erie County, Niagara County, New York

NWS Buffalo, NY issued this severe thunderstorm warning at Aug 6, 2019, 5:57 PM EDT for Erie County, Niagara County, New York. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2019, 5:57 PM EDT (21:57 UTC)
Expired
Aug 6, 2019, 7:00 PM EDT
In force
63 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Erie County, NY, Niagara County, NY

The radar

The Buffalo radar (KBUF), 30 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS51 KBUF 062157
SVRBUF
NYC029-063-062300-
/O.NEW.KBUF.SV.W.0061.190806T2157Z-190806T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
557 PM EDT Tue Aug 6 2019

The National Weather Service in Buffalo has issued a

* Severe Thunderstorm Warning for...
  North central Erie County in western New York...
  Southern Niagara County in western New York...

* Until 700 PM EDT..

* At 557 PM EDT, a severe thunderstorm was located over Lewiston, or
  near Niagara Falls, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Niagara Falls, North Tonawanda, Lockport, Amherst, Tonawanda,
  Williamsville, Grand Island, Pendleton, Lewiston and Youngstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
      4325 7906 4326 7907 4327 7907 4324 7857
      4295 7874 4305 7901 4307 7901 4308 7908
TIME...MOT...LOC 2157Z 293DEG 28KT 4317 7908 

HAIL...0.75IN
WIND...60MPH
 
$$

HSK
2 follow-up statements
756 
WWUS51 KBUF 062231
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
631 PM EDT Tue Aug 6 2019

NYC029-063-062300-
/O.CON.KBUF.SV.W.0061.000000T0000Z-190806T2300Z/
Erie NY-Niagara NY-
631 PM EDT Tue Aug 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTH CENTRAL ERIE AND SOUTHERN NIAGARA COUNTIES...

At 631 PM EDT, a severe thunderstorm was located near Sanborn, or
near North Tonawanda, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Niagara Falls, North Tonawanda, Lockport, Amherst, Tonawanda,
Williamsville, Grand Island, Pendleton, Lewiston and Youngstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
      4325 7906 4326 7907 4327 7907 4324 7857
      4295 7874 4305 7901 4307 7901 4308 7908
TIME...MOT...LOC 2231Z 293DEG 24KT 4311 7884 

HAIL...0.75IN
WIND...60MPH
 
$$

HSK
901 
WWUS51 KBUF 062250
SVSBUF

Severe Weather Statement
National Weather Service Buffalo NY
650 PM EDT Tue Aug 6 2019

NYC029-063-062300-
/O.EXP.KBUF.SV.W.0061.000000T0000Z-190806T2300Z/
Erie NY-Niagara NY-
650 PM EDT Tue Aug 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL ERIE AND
SOUTHERN NIAGARA COUNTIES WILL EXPIRE AT 700 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 4311 7906 4312 7907 4314 7904 4317 7905
      4325 7906 4326 7907 4327 7907 4324 7857
      4295 7874 4305 7901 4307 7901 4308 7908
TIME...MOT...LOC 2250Z 293DEG 28KT 4305 7866 

$$

HSK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:27 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 6, 4:27 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
427 PM EDT Tue Aug 6 2019

.SYNOPSIS...
An upper level trough moving across the Great Lakes region will
maintain chances for showers and thunderstorms through Thursday.
A few of these storms will bring a soaking rainfall along with
gusty winds. A cool front will cross the area Thursday, ending the
period of showers and thunderstorms, while bringing much cooler
and less humid air into our region for Friday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Visible and Water Vapor imagery this afternoon displays several key
features that will influence our weather the next 24-hours. The
first are several N-S boundaries formed from prior convection that
are passing across the eastern end of Lake Ontario. These features
will bring storms into the Finger Lakes and Eastern Lake Ontario
region through the early evening.

The second feature is an outflow boundary dropping southward across
WNY...mainly west of the Genesee Valley. This feature is likely to
interact with storms blossoming over the Southern Tier...to produce
a few stronger storms with gusty winds. Instability is not the
greatest...with ML CAPE values around 500 to 1000 J/KG across the
Southern Tier this mid afternoon and shear values are low with winds
up through 600 hPa generally less than 30 knots. Thus, the severe
threat will remain low with perhaps an isolated strong to severe
storm here. If any of these storms begin to train over the same
area, ponding of water in low lying areas is likely.

The third feature is an MCV across western OH. This feature will
slowly rotate eastward through the evening hours towards WNY. While
daytime storms will begin to wane through the evening with the loss
of daytime instability...this feature is likely to bring an uptick
in showers and isolated thunder for the second half of tonight
across WNY. This feature will bring morning showers with isolated
thunder through the first half of Wednesday.

A fourth feature...this a subtle shortwave moving across IA/MO will
dip into the lower Ohio River Valley tonight. This feature will
maintain an upper level trough across our region tomorrow...which
will continue the threat for showers and thunderstorms through the
day.

Temperatures tonight will remain mild with lows in the 60s.
Dewpoints will not be much lower and some pockets of fog and or low
clouds are possible across the hills of SW NYS and also SE and E of
Lake Ontario tonight. The presence of an upper level trough,
combined with morning cloudiness will make tomorrow cooler than
today...with highs in the mid to upper 70s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
The main upper level low that will bring the first shot of cooler
weather to the region late this week is clearly identifiable over
northern Saskatchewan and Manitoba via GOES water vapor channels.
this system will move into Northern Ontario by Wednesday night with
a surface cold front extending from the midwest northeast through
the SOO. Downstream over WNY, there should be a break in convection
as daytime heating and associated convection along and east of lake
breezes move east and wane with the loss of heating.

The next focus will be with the cold front itself and/or a subtle
prefrontal trough that will bring a high likelihood for more showers
and thunderstorms across the region.  Compared to earlier in the
week, shear will be a little higher, with a corresponding higher
severe weather threat, at least for WNY which will be closer to the
upper level jet that will be moving SE toward the Ohio Valley.

With the cold front passage, expect notable drying and abundant low
level mixing, enough for breezy conditions over WNY late Thursday
and further east into the evening (and over the Eastern Lake Ontario
region) Thursday night.  Temperatures aloft drop enough for for a
lake response overnight, but there will probably be some subsidence
behind the front.  Latest model soundings seem to indicate some dry
air below the inversion, so will back off overnight from possible
lake effect showers overnight.

Friday, the coldest air aloft will move toward the region, while a
shortwave trough rounds the base of the low to the north and moves
across the region.  But by this time, the lower portions of model
profiles appear to be rather dry aloft with trapped mid level
moisture. This should result in an abundant cumulostratus (aka self
destruct sunshine resulting in mostly cloudy skies) with a hybrid
lake effect and upslope cloud field with evolving lake shadows in a
WNW-->W flow during the day. There may be a slight chance for brief
showers or sprinkles, but otherwise it should be notably cooler and
breezy day.

This trend will continue Friday night, with improved chances for
some lake effect banding ESE of Lake Ontario as the coldest air
aloft grazes the region from the north.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
Breezy northwest winds will diminish but continuing sufficient over-
water instability should result in more lake effect showers Friday
night into Saturday morning. Only have chance pops where low-level
convergence should be strongest to the southeast of Lake Ontario.
Similar to what occurs Friday, may see showers expand somewhat on
Saturday during peak heating downwind of the lakes. At the least
will see partly to mostly cloudy skies. Temps again will struggle
into the lower 70s which is 5-10F below normal for this time of
year.

A mid-level ridge will begin to build into the Great Lakes region
Saturday and last through Sunday. Surface high pressure will track
off the Mid-Atlantic coast by Sunday. Warm air advection will occur
during this time and winds will back to the southwest. The increase
to subsidence and warming aloft will put an end to any lake effect
rain showers making Saturday night fairly dry.

High pressure will move off the east coast Sunday through Monday and
southwest flow and warmer temperatures will continue to move into
the region. Another cold front will move through the region into the
next work week.

Temperatures will begin to rebound, reaching the the upper 70's
Sunday and Monday. With the high pressure the main weather feature,
low temperatures will average the low to mid 50's during the weekend
and into early next week, though readings in the 40s will be
possible at typical colder inland spots any one of those nights
along with some patchy fog.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
For the 21Z TAFS showers and thunderstorms will be scattered to
numerous across the TAF region through 23Z...diminishing
during the evening with the loss of daytime heating.

An MCV will bring additional showers and isolated thunder back into
our region for the second half of tonight. This feature will bring a
reduction to flight conditions across WNY...with IFR possible across
KJHW/KBUF. Elsewhere MVFR flight conditions are likely with this
feature.

An upper level trough will continue across the region tomorrow with
showers and chances for thunderstorms continuing through the
afternoon hours. Any storm could bring brief flight reduction to
IFR/MVFR.

Outlook...

Wednesday night...Shower and thunder ending through the evening.
Mainly VFR.

Thursday...Mainly VFR, with likely showers and thunderstorms
producing local/brief MVFR to IFR.

Friday through Sunday...Mainly VFR.

&&

.MARINE...
An upper level trough will slowly pass across the Eastern Great
Lakes region tonight though Thursday. This feature will bring
showers and thunderstorms...with surface winds generally 10 to 15
knots. Waves will range from a foot up to three feet through
Thursday.

Looking further out towards the end of the week, a strong cold front
by summer standards will cross the eastern Great Lakes Thursday
evening. West to northwest winds will increase in the wake of the
front with Small Craft Advisory conditions looking likely later
Thursday night through Friday evening. In addition, a very cool
airmass making its way across the Lower Great Lakes may favor the
development of waterspouts late Thursday night into Friday morning
and again late Friday night into Saturday morning. At this time,
only included chance of waterspouts Friday night into Saturday
morning since winds in the lowest 5kft will lighten by that time
which favors low-level convergence/waterspout formation and also
helps not disrupt/rip apart any waterspouts that do try to form.
Stay tuned.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Thomas
NEAR TERM...Apffel/Thomas
SHORT TERM...JLA/Zaff
LONG TERM...HSK/JLA
AVIATION...Apffel/Thomas
MARINE...Hitchcock/JLA/Thomas
Hazardous weather outlook, Aug 6, 3:56 AM EDT, 14 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Buffalo NY
356 AM EDT Tue Aug 6 2019

NYZ004>007-070800-
Wayne-Northern Cayuga-Oswego-Jefferson-
356 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

A few thunderstorms today could produce gusty winds and heavy
downpours. There is a marginal risk of an isolated severe storm.
Localized flooding could occur, especially if thunderstorms move
repeatedly over the same area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms on Wednesday could produce gusty winds and heavy
downpours. There is a marginal risk of an isolated severe storm.
Localized flooding could occur, especially if thunderstorms move
repeatedly over the same area.

Moderate to strong northwest winds will result in shoreline erosion,
and increase the potential for lakeshore flooding Thursday night into
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ001>003-008-010>014-019>021-085-070800-
Niagara-Orleans-Monroe-Lewis-Northern Erie-Genesee-Wyoming-
Livingston-Ontario-Chautauqua-Cattaraugus-Allegany-Southern Erie-
356 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...Today and tonight.

A few thunderstorms today could produce gusty winds and heavy
downpours. There is a marginal risk of an isolated severe storm.
Localized flooding could occur, especially if thunderstorms move
repeatedly over the same area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few thunderstorms on Wednesday could produce gusty winds and heavy
downpours. There is a marginal risk of an isolated severe storm.
Localized flooding could occur, especially if thunderstorms move
repeatedly over the same area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-070800-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
356 AM EDT Tue Aug 6 2019

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a chance of waterspouts Friday night into Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

JLA

In the hours before

Special weather statement, Aug 6, 5:01 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
501 PM EDT Tue Aug 6 2019

NYZ019-020-085-062200-
Chautauqua-Cattaraugus-Southern Erie-
501 PM EDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CATTARAUGUS...
SOUTHWESTERN ERIE AND NORTHEASTERN CHAUTAUQUA COUNTIES...

At 500 PM EDT, a strong thunderstorm was located near Mayville, or
10 miles southwest of Fredonia, moving east at 35 mph.

Wind gusts up to 50 mph are possible with and well out ahead of this
storm.

Locations impacted include...
Dunkirk, Fredonia, Evans, Eden, Gowanda, Silver Creek, Angola, North
Collins, Ashford Hollow, Derby, Evangola State Park, Angola on the
Lake, SUNY Fredonia, Collins, Sheridan, Dayton, Leon, East Otto,
Arkwright and Cattaraugus.

This includes Interstate 90 between exits 59 and 57A.

LAT...LON 4253 7939 4254 7934 4257 7927 4259 7919
      4264 7916 4267 7912 4272 7909 4275 7900
      4234 7861 4226 7927 4248 7946
TIME...MOT...LOC 2100Z 254DEG 28KT 4231 7944

HSK
Special weather statement, Aug 6, 5:24 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Buffalo NY
524 PM EDT Tue Aug 6 2019

NYZ010-012-020-085-062200-
Cattaraugus-Southern Erie-Wyoming-Northern Erie-
524 PM EDT Tue Aug 6 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WYOMING...NORTH CENTRAL
CATTARAUGUS AND ERIE COUNTIES...

At 523 PM EDT, a strong thunderstorm was located over Derby, or 9
miles southwest of Hamburg, moving northeast at 45 mph.

Wind gusts up to 50 mph are possible with and well out ahead of this
storm.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Kenmore,
Depew, Amherst, Tonawanda, Lancaster, Hamburg, East Aurora,
Williamsville, Elma, Boston, Eden, Marilla, Springville, Colden and
Orchard Park.

This includes Interstate 90 between exits 57 and 49.

LAT...LON 4242 7868 4275 7901 4276 7898 4280 7892
      4284 7893 4292 7890 4295 7892 4308 7861
      4307 7858 4287 7846 4264 7820
TIME...MOT...LOC 2123Z 236DEG 40KT 4265 7899

Welch
Local storm report, Aug 6, 5:28 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
528 PM EDT TUE AUG 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     MARINE TSTM WIND DUNKIRK                 42.49N  79.35W
08/06/2019  M51 MPH          CHAUTAUQUA         NY   C-MAN STATION

&&

EVENT NUMBER BUF1901420

KRA
Special weather statement, Aug 6, 5:36 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
536 PM EDT Tue Aug 6 2019

NYZ001-010-012-020-085-062215-
Cattaraugus-Southern Erie-Wyoming-Niagara-Northern Erie-
536 PM EDT Tue Aug 6 2019

...A GUST FRONT WILL AFFECT WESTERN WYOMING...NORTH CENTRAL
CATTARAUGUS...ERIE AND SOUTH CENTRAL NIAGARA COUNTIES...

At 534 PM EDT, radar indicated a gust front located along a line
extending from 10 miles southwest of Niagara Falls to 7 miles
southeast of Springville. Movement was northeast at 45 mph.

Winds in excess of 40 mph are possible with this front.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, North Tonawanda, Clarence,
Lackawanna, Kenmore, Depew, Amherst, Tonawanda, Lancaster, Hamburg,
East Aurora, Williamsville, Grand Island, Elma, Boston, Eden,
Pendleton and Marilla.

This includes Interstate 90 between exits 57A and 49.

LAT...LON 4273 7906 4276 7898 4280 7892 4284 7893
      4291 7890 4293 7891 4296 7893 4296 7896
      4299 7901 4314 7865 4290 7846 4287 7846
      4287 7841 4266 7817 4246 7871
TIME...MOT...LOC 2134Z 259DEG 39KT 4305 7935 4245 7856

HSK
Local storm report, Aug 6, 5:40 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
540 PM EDT TUE AUG 06 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0121 PM     TSTM WND DMG     2 SE ROCHESTER          43.15N  77.59W
08/06/2019                   MONROE             NY   TRAINED SPOTTER

            LARGE TREES BLOWN DOWN ON EAST AVE IN ROCHESTER. ONE
            FELL ON A STRUCTURE.

&&

EVENT NUMBER BUF1901421

KRA
Special weather statement, Aug 6, 5:44 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Buffalo NY
544 PM EDT Tue Aug 6 2019

NYZ001-002-062245-
Orleans-Niagara-
544 PM EDT Tue Aug 6 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NIAGARA AND WESTERN
ORLEANS COUNTIES...

At 542 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Sanborn to 24 miles
west of Fort Niagara State Park. Movement was east at 15 mph.

Winds in excess of 30 mph are possible with these storms. Very heavy
rain is also occurring.

Locations impacted include...
Lockport, Medina, Newfane, Lewiston, Youngstown, Middleport, Fort
Niagara State Park, Ridgeway, Shelby, Wilson, Lyndonville, Barker,
Cambria Center, Olcott, Ransomville, Gasport, Model City and
Appleton.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4330 7909 4336 7883 4341 7835 4315 7837
      4314 7904 4317 7905 4325 7906 4328 7908
      4329 7909
TIME...MOT...LOC 2142Z 264DEG 20KT 4322 7881 4321 7954

HSK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 12:09 PM EDTSpecial Marine WarningBUF66 min
Aug 6, 12:18 PM EDTSpecial Weather StatementBUFOrleans42 min
Aug 6, 12:37 PM EDTSpecial Marine WarningBUF53 min
Aug 6, 1:09 PM EDTSpecial Marine WarningBUF36 min
Aug 6, 1:21 PM EDTSpecial Weather StatementBUFNiagara54 min
Aug 6, 1:22 PM EDTSpecial Marine WarningBUF83 min
Aug 6, 1:31 PM EDTSpecial Weather StatementBUFWayne44 min
Aug 6, 1:53 PM EDTSpecial Marine WarningBUF37 min
Aug 6, 1:59 PM EDTSpecial Weather StatementBUFCayuga61 min
Aug 6, 2:01 PM EDTSpecial Marine WarningBUF89 min
Aug 6, 2:24 PM EDTSpecial Weather StatementBUFOntario36 min
Aug 6, 3:03 PM EDTSpecial Weather StatementBUFOntario27 min
Aug 6, 3:10 PM EDTSpecial Weather StatementBUFJefferson35 min
Aug 6, 3:34 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis, Oswego41 min
Aug 6, 3:50 PM EDTSpecial Marine WarningBUF85 min
Aug 6, 3:52 PM EDTSpecial Weather StatementBUFWyoming38 min
Aug 6, 4:00 PM EDTSpecial Marine WarningBUF90 min
Aug 6, 4:08 PM EDTSpecial Weather StatementBUFChautauqua37 min
Aug 6, 4:18 PM EDTSpecial Weather StatementBUFAllegany42 min
Aug 6, 4:33 PM EDTSpecial Marine WarningBUF57 min
Aug 6, 4:43 PM EDTSpecial Weather StatementBUFChautauqua32 min
Aug 6, 5:01 PM EDTSpecial Weather StatementBUFErie59 min
Aug 6, 5:17 PM EDTSpecial Marine WarningBUF58 min
Aug 6, 5:24 PM EDTSpecial Weather StatementBUFErie36 min
Aug 6, 5:28 PM EDTSpecial Marine WarningBUF62 min
Aug 6, 5:36 PM EDTSpecial Weather StatementBUFErie, Wyoming39 min
Aug 6, 5:44 PM EDTSpecial Weather StatementBUFNiagara61 min
Aug 6, 6:10 PM EDTSpecial Marine WarningBUF95 min
Aug 6, 6:22 PM EDTSpecial Marine WarningBUF83 min
Aug 6, 6:53 PM EDTSpecial Weather StatementBUFNiagara67 min

Nearby

Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.